MAUDE Adverse Event Report: DEPUY SPINE INC SFX,5.5,TI, MED, SIZE A4; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

DEPUY SPINE INC SFX,5.5,TI, MED, SIZE A4; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 189401404
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional pro-codes: osh, mni, kwp, kwq, mnh.Complainant part is not expected to be returned for manufacturer review /investigation.(b)(4).A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the patient underwent a primary procedure with expedium system on an unknown date.On (b)(6) 2021, it was reported that two rods which were applied in the primary procedure had broken off.On (b)(6) the patient had a revision procedure (replacing rods and reinforcing the connector).The surgeon evaluated the severity of this event as ¿mild to moderate.¿ it was also reported that the surgeon will provide further information.It was also reported that the revision procedure was not desperately required.However, they chose the revision procedure to alleviate the pain which the patient had suffered since the event.This complaint involves three (3) devices.This report is for one (1) expedium sfx cross connector system connector a4 5.5 x 37-41mm.This report is 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- product complaint # (b)(4).Investigation summary = product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot =a review of the receiving inspection (ri) for sfx,5.5,ti, med, size a4 was conducted identifying that lot number om7931 was released in a single batch.Batch1: lot qty of units were released on 26 jan 2013 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review = the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SFX,5.5,TI, MED, SIZE A4
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11624291
Report Number1526439-2021-00642
Device Sequence Number3920008
Product Code NKB
UDI-Device Identifier10705034168111
UDI-Public(01)10705034168111
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142460
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189401404
Device Catalogue Number189401404
Device Lot NumberOM7931
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/10/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date05/17/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROD, 480 MM; ROD, 480 MM; SFX,5.5,TI, MED, SIZE A4
Outcome Attributed to Adverse Event Required Intervention;